Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 187, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2018, 6:58 PM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 6:58 PM CDT (23:58 UTC)
- Expired
- May 25, 2018, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Catahoula Parish, LA, Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 127 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092
WUUS54 KJAN 252358
SVRJAN
LAC025-029-260045-
/O.NEW.KJAN.SV.W.0187.180525T2358Z-180526T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
658 PM CDT FRI MAY 25 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northwestern Concordia Parish in northeastern Louisiana...
Southern Catahoula Parish in northeastern Louisiana...
* Until 745 PM CDT.
* At 658 PM CDT, a severe thunderstorm was located near Jonesville,
or 17 miles northwest of Monterey, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Jonesville and Archie around 715 PM CDT.
Walters around 725 PM CDT.
Wildsville around 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3163 9201 3175 9165 3153 9152 3152 9152
3150 9151 3147 9152 3137 9201
TIME...MOT...LOC 2358Z 337DEG 7KT 3163 9191
HAIL...1.00IN
WIND...60MPH
$$
JM1 follow-up statement
515
WWUS54 KJAN 260035
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
735 PM CDT FRI MAY 25 2018
LAC025-029-260045-
/O.EXP.KJAN.SV.W.0187.000000T0000Z-180526T0045Z/
Concordia LA-Catahoula LA-
735 PM CDT FRI MAY 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CONCORDIA AND
SOUTHERN CATAHOULA PARISHES WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3163 9201 3175 9165 3153 9152 3152 9152
3150 9151 3147 9152 3137 9201
TIME...MOT...LOC 0035Z 337DEG 7KT 3157 9188
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:53 PM CDT, 5 minutes earlier.
Area forecast discussion, May 25, 6:53 PM CDT, 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 653 PM CDT Fri May 25 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Showers and thunderstorms got an earlier start today than yesterday, and thus will be coming to an end earlier this evening in most areas than was also the case yesterday. Highest potential for inclement conditions this evening on station will be around GTR/CBM where thunderstorms could briefly lower flight cats to IFR and surface winds will be a little gusty and erratic. Otherwise, some lingering showers, rumbles of thunder, and potential for brief MVFR conditions will be found at GLH/GWO/NMM/MEI. Locations that have mid to high layer clouds clear out tonight could experience some low clouds and fog come daybreak Saturday. Right now this looks more likely in eastern MS...but it is also not out of the realm of possibility elsewhere. Unfortunately, a repeat of scattered to numerous (mainly afternoon) thunderstorms are on the docket for tomorrow with surface winds away from thunderstorms mainly light and from the south. /BB/ && .DISCUSSION... Rest of today through tomorrow: Weak upper-level troughing and cyclonic flow remain over the region with subtle upper-level divergence from a weak jet. The troughing working in combination with daytime heating in a moist environment has resulted in multiple clusters of thunderstorms across the area this afternoon. A few of these storms have become strong to severe, especially where storms/outflow boundaries have merged. There are two main areas of convection that will be the main focus through the evening hours - 1) the ongoing storms and outflow moving southeast towards the Jackson metro, and 2) a cluster of storms and outflow moving north from the Gulf Coast in association with the sea breeze. Storms will be likely through early evening along and ahead of these two areas. A few strong to possibly severe storms will remain possible, primarily where storms/outflow boundaries merge. Locally heavy rainfall and flash flooding remain possible over the southeast, especially where these aforementioned outflow boundaries merge and enhance the moisture convergence within an already saturated environment with PWATs near 2". As such, the ongoing limited risk for flash flooding remains well placed for now. For tonight, expect this activity to wane with loss of daytime heating, however a few showers and perhaps a storm could linger overnight. Some patchy fog will be possible for any locations that see rain, especially over the southeast. For tomorrow, expect another round of numerous diurnally driven showers and storms to develop by the mid to late morning hours and persisting through the day. The thermodynamic environment will be somewhat better over the Delta where lapse rates will steepen to 6- 6.5 C/km. The greatest threat for strong to isolated severe storms with microbursts will be located here, however strong storms cannot be ruled out where storms/outflow boundaries merge. In addition, locally heavy rainfall could also result in isolated flash flooding. Given uncertainty regarding the areal coverage of both threats will hold off on mentioning severe of flooding potential in the HWO/graphics and will wait for further analysis. /TW/ Saturday night through Friday: Main focus in the long term will be dictated by the eventual track, speed and intensity of now Tropical Storm Alberto which at last Advisory was meandering over the northwestern Caribbean Sea. Currently, the most likely arrival time of any tropical storm force winds over our CWA is Monday along with flooding potential across our Southeast. Current thinking suggests four to seven inches of rain will be possible especially along the Interstate 59 corridor. There will likely be quite a qpf gradient across the western portions of our CWA that stands to see the least amount of rainfall through the forecast period. In addition, the warmest temperatures are expected over the western portions of our CWA through the period as well. Alberto looks to shift east of our CWA during the day Wednesday followed by mid level ridging from the southwest. A disturbance is expected to drop southeast around the top of the mid level ridge Wednesday night and across northeast Mississippi Thursday. A few storms may drop south across our northeast zones during this timeframe but much of the area will return to warm and drier conditions. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 86 69 85 / 19 64 42 22 Meridian 68 86 67 84 / 52 67 49 47 Vicksburg 71 88 68 88 / 51 66 29 34 Hattiesburg 69 87 68 83 / 30 68 50 66 Natchez 70 88 68 87 / 43 66 32 31 Greenville 72 88 70 88 / 62 61 25 38 Greenwood 70 86 69 87 / 43 65 29 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/22/BB
Hazardous weather outlook, May 25, 3:47 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 347 PM CDT Fri May 25 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 347 PM CDT Fri May 25 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Confidence is increasing that significant to Extreme flooding is possible, generally along and south of the Interstate 59 corridor on Monday into Tuesday, as Subtropical Storm Alberto moves inland. Four to seven inches of rain are possible over these areas, with localized higher amounts possible. Flooding may threaten homes and close roads. Please continue to monitor the latest forecast from the National Weather Service and the National Hurricane Center. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 15 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, May 25, 4:21 PM CDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service Jackson MS 421 PM CDT FRI MAY 25 2018 MSZ064-065-252145- Jefferson Davis MS-Covington MS- 421 PM CDT FRI MAY 25 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COVINGTON AND SOUTHEASTERN JEFFERSON DAVIS COUNTIES UNTIL 445 PM CDT... At 421 PM CDT, Meteorologists were tracking a strong thunderstorm near Sumrall, or 10 miles south of Collins, moving northwest at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Melba around 430 PM CDT. Other locations impacted by this storm include Bassfield and Seminary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3144 8981 3157 8987 3160 8940 3143 8940 TIME...MOT...LOC 2121Z 137DEG 14KT 3149 8955 TW
Special weather statement, May 25, 4:25 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
425 PM CDT FRI MAY 25 2018
ARZ075-MSZ018-034-252200-
Chicot AR-Washington MS-Bolivar MS-
425 PM CDT FRI MAY 25 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...NORTHWESTERN
WASHINGTON AND SOUTHERN BOLIVAR COUNTIES UNTIL 500 PM CDT...
At 425 PM CDT, Meteorologists were tracking a strong thunderstorm
near Scott, or 12 miles north of Greenville, moving southeast at 15
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Greenville, Cleveland, Leland, Lake Village, Dermott, Shaw, Scott,
Metcalfe, Renova, Boyle, Benoit, Wayside, Lamont, Mcmillan Corner,
Winterville, Merigold, Arcola, Beulah and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3382 9067 3362 9074 3362 9076 3324 9088
3327 9146 3356 9145 3356 9135 3352 9135
3353 9133 3352 9132 3352 9125 3356 9124
3361 9111 3366 9109 3368 9103 3372 9106
3377 9104 3378 9099 3381 9102 3394 9096
TIME...MOT...LOC 2125Z 293DEG 13KT 3356 9103
JMSpecial weather statement, May 25, 5:10 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
510 PM CDT FRI MAY 25 2018
ARZ074-075-LAZ008-MSZ018-019-034-252245-
Chicot AR-Ashley AR-West Carroll LA-Washington MS-Sunflower MS-
Bolivar MS-
510 PM CDT FRI MAY 25 2018
...A STRONG THUNDERSTORM WILL AFFECT CHICOT AND ASHLEY COUNTIES...
NORTH CENTRAL WEST CARROLL PARISH...SOUTHWESTERN SUNFLOWER...
WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 545 PM CDT...
At 510 PM CDT, Meteorologists were tracking a strong thunderstorm
over Lake Village, moving southeast at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Greenville, Indianola, Crossett, Leland, Hamburg, Hollandale, Lake
Village, Eudora, Shaw, Wilmot, North Crossett, Avon, West Crossett,
Metcalfe, Portland, Montrose, Parkdale, Fountain Hill, Darlove and
Wayside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3321 9208 3324 9209 3331 9198 3335 9199
3336 9197 3338 9196 3339 9198 3340 9197
3336 9135 3371 9078 3327 9056 3327 9073
3323 9073 3321 9068 3318 9069 3295 9146
3298 9144 3300 9144 3301 9198 3320 9213
TIME...MOT...LOC 2210Z 315DEG 32KT 3332 9131
JMSpecial weather statement, May 25, 5:19 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
519 PM CDT FRI MAY 25 2018
MSZ046-052-252245-
Kemper MS-Lauderdale MS-
519 PM CDT FRI MAY 25 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KEMPER
AND LAUDERDALE COUNTIES UNTIL 545 PM CDT...
At 518 PM CDT, Meteorologists were tracking a line of strong
thunderstorms extending from near Bluff Springs to near Savoy.
Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Meridian and Savoy around 525 PM CDT.
De Kalb, Zero, Blackwater and Increase around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3223 8851 3223 8878 3225 8884 3282 8883
3284 8849
TIME...MOT...LOC 2218Z 280DEG 10KT 3274 8876 3231 8877
BYBSpecial weather statement, May 25, 5:31 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
531 PM CDT FRI MAY 25 2018
MSZ053-059-252300-
Jefferson MS-Claiborne MS-
531 PM CDT FRI MAY 25 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE AND
EASTERN JEFFERSON COUNTIES UNTIL 600 PM CDT...
At 531 PM CDT, Meteorologists were tracking a strong thunderstorm
over Blue Hill, or 27 miles west of Hazlehurst, moving south at 15
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Blue Hill and Mcbride around 540 PM CDT.
Pleasant Hill around 555 PM CDT.
Union Church around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3183 9099 3187 9075 3182 9073 3182 9074
3177 9073 3170 9074 3161 9074 3161 9097
TIME...MOT...LOC 2231Z 352DEG 13KT 3179 9085
JMSpecial weather statement, May 25, 5:57 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
557 PM CDT FRI MAY 25 2018
ARZ074-075-LAZ007>009-MSZ034-040-041-252330-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Washington MS-Sharkey MS-Issaquena MS-
557 PM CDT FRI MAY 25 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT AND SOUTHERN
ASHLEY COUNTIES...MOREHOUSE...NORTHEASTERN EAST CARROLL AND NORTHERN
WEST CARROLL PARISHES...SOUTHWESTERN WASHINGTON...NORTHWESTERN
ISSAQUENA AND NORTHWESTERN SHARKEY COUNTIES UNTIL 630 PM CDT...
At 557 PM CDT, Meteorologists were tracking a strong thunderstorm
near Wilmot, moving southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bastrop, Crossett, Eudora, Wilmot, North Crossett, Avon, West
Crossett, Oak Grove, Parkdale, Wayside, Grace, Panther Burn, Beekman,
Nitta Yuma, Gassoway, Jones, Millikin, Glen Allan, Berlin and Galion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3321 9213 3321 9208 3322 9208 3318 9144
3332 9098 3299 9081 3271 9192 3314 9212
3315 9211 3316 9213 3319 9213 3319 9214
TIME...MOT...LOC 2257Z 322DEG 24KT 3306 9150
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:32 PM CDT | Special Weather Statement | JAN | Madison | 43 min |
| May 25, 5:57 PM CDT | Special Weather Statement | JAN | Morehouse | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.